Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 343, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 1, 2011, 4:40 PM CDT for Fayette County, Shelby County, Tennessee; Crittenden County, Arkansas. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2011, 4:40 PM CDT (21:40 UTC)
- Expired
- May 1, 2011, 5:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Crittenden County, AR, Fayette County, TN, Shelby County, TN
The radar
The Memphis radar (KNQA), 12 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 5:20 PM CDT | HAIL 1.75 | 1 S Arlington, TN | INTERSTATE 40 MOTORISTS TOOK SHELTER AT A TRUCK STOP ON AIRLINE ROAD REPORTING GOLFBALL SIZED HAIL. |
| May 1, 5:30 PM CDT | HAIL 1.25 | 1 Nnw Arlington, TN | LASTED LESS THAN 5 MINS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 12:47 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.7 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -230 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
638 WUUS54 KMEG 012140 SVRMEG ARC035-TNC047-157-012230- /O.NEW.KMEG.SV.W.0343.110501T2140Z-110501T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 440 PM CDT SUN MAY 1 2011 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS... NORTHWESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE... CENTRAL SHELBY COUNTY IN SOUTHWEST TENNESSEE... * UNTIL 530 PM CDT * AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WEST MEMPHIS...AND MOVING EAST AT 45 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARION... WEST MEMPHIS...BARTLETT...MIDTOWN MEMPHIS AND CORDOVA. THIS WARNING ALSO INCLUDES AREAS NEAR LAKE MCKELLAR. PRECAUTIONARY/PREPAREDNESS ACTIONS... .A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3540 8950 3515 8945 3507 9027 3525 9030 TIME...MOT...LOC 2140Z 260DEG 37KT 3518 9017 $$
2 follow-up statements
757
WWUS54 KMEG 012204
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
504 PM CDT SUN MAY 1 2011
ARC035-012213-
/O.CAN.KMEG.SV.W.0343.000000T0000Z-110501T2230Z/
CRITTENDEN AR-
504 PM CDT SUN MAY 1 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CRITTENDEN COUNTY
IS CANCELLED...
AT 503 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3528 9015 3539 8954 3536 8952 3515 8945
3510 9001 3518 9007 3521 9007 3526 9010
3526 9014
TIME...MOT...LOC 2203Z 260DEG 37KT 3521 8999
$$
TNC047-157-012230-
/O.CON.KMEG.SV.W.0343.000000T0000Z-110501T2230Z/
FAYETTE TN-SHELBY TN-
504 PM CDT SUN MAY 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR CENTRAL SHELBY AND NORTHWESTERN FAYETTE COUNTIES...
AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FRAYSER...OR 6 MILES NORTHWEST OF MIDTOWN MEMPHIS...MOVING EAST AT 45
MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BARTLETT...
BOLTON...BRADEN...GALLAWAY...MIDTOWN MEMPHIS...OAKLAND...
BENJESTOWN...LUCY...WOODSTOCK...RALEIGH...SPRING LAKE...BRUNSWICK...
ELMORE PARK AND LENOW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3528 9015 3539 8954 3536 8952 3515 8945
3510 9001 3518 9007 3521 9007 3526 9010
3526 9014
TIME...MOT...LOC 2203Z 260DEG 37KT 3521 8999
$$695
WWUS54 KMEG 012220
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
520 PM CDT SUN MAY 1 2011
TNC047-157-012230-
/O.CON.KMEG.SV.W.0343.000000T0000Z-110501T2230Z/
FAYETTE TN-SHELBY TN-
520 PM CDT SUN MAY 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR CENTRAL SHELBY AND NORTHWESTERN FAYETTE COUNTIES...
AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ELLENDALE...OR NEAR BARTLETT...MOVING EAST AT 45 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BARTLETT...
BOLTON...BRADEN...GALLAWAY...MIDTOWN MEMPHIS...OAKLAND...
BENJESTOWN...LUCY...WOODSTOCK...RALEIGH...SPRING LAKE...BRUNSWICK...
ELMORE PARK AND LENOW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3528 9015 3539 8954 3536 8952 3515 8945
3510 9001 3518 9007 3521 9007 3526 9010
3526 9014
TIME...MOT...LOC 2220Z 260DEG 37KT 3526 8982
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 12:44 PM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, May 1, 12:44 PM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1244 PM CDT SUN MAY 1 2011
.UPDATE...AVIATION DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 1204 PM CDT SUN MAY 1 2011/
DISCUSSION...16Z SURFACE ANALYSIS PLACES A WEAK COLD FRONT/QUASI-
STATIONARY BOUNDARY FROM LOWER MICHIGAN BACK THROUGH WESTERN
KENTUCKY/SOUTHEAST MISSOURI AND THROUGH EAST TEXAS. LATEST WATER
VAPOR SATELLITE/UPPER AIR PROFILER TRENDS INDICATE A MID LEVEL
SHORTWAVE OVER OKLAHOMA EMBEDDED WITHIN SOUTHWEST FLOW ALOFT. THIS
SHORTWAVE TROUGH IS EXPECTED TO MOVE NORTHEAST UP THE WESTERN
PERIPHERY OF THE UPPER LEVEL RIDGE AXIS INTO THE LOWER
MISSISSIPPI VALLEY THIS AFTERNOON INTO THIS EVENING. REGIONAL WSR-
88D RADAR TRENDS CONTINUE TO SHOW SHOWERS AND THUNDERSTORMS ALONG
AND NORTH OF A LINE FROM THE I-35 TO I-40 CORRIDOR.
I AM BECOMING INCREASINGLY CONCERNED ABOUT THE POTENTIAL FOR
STRONG TO SEVERE THUNDERSTORMS FOR THIS AFTERNOON INTO EARLY
EVENING...ESPECIALLY ACROSS AREAS ALONG AND SOUTH OF I-40 AS THE
SUBTLE MID LEVEL SHORTWAVE COMBINES WITH A DESTABILIZING AIRMASS
ACROSS THE ABOVE MENTIONED AREA. SOMEWHAT FAVORABLE UPPER
DIVERGENCE PRODUCED BY A 120 KT JET STREAK...MOST UNSTABLE CAPE
VALUES BETWEEN 2500-3000 J/KG...STEEPENING 700-500 MB LAYER MID
LEVEL LAPSE RATES AROUND 7 C/KM...SUGGEST A POTENTIAL FOR STRONG
TO SEVERE THUNDERSTORMS TO DEVELOP THIS AFTERNOON INTO EARLY
EVENING. ALSO...0-1 KM STORM RELATIVE HELICITY VALUES BETWEEN
250-300 M2/S2...AND 0-6 KM BULK SHEAR VALUES AVERAGING BETWEEN
45-60 KTS ALSO INDICATE A POTENTIAL FOR TORNADOES. AT THIS TIME
CONFIDENCE IS HIGHEST FOR A DAMAGING WIND THREAT AND A SECONDARY
THREAT FOR HAIL AND PERHAPS A TORNADO OR TWO.
IN ADDITION TO THE SEVERE THUNDERSTORM THREAT...MANY AREAS ALONG
AND NORTH OF I-40 OVER THE PAST 15 HOURS HAVE RECEIVED 2 TO 6
INCHES OF RAINFALL. HOWEVER...WITH ADDITIONAL SHOWERS AND
THUNDERSTORMS EXPECTED WITH THE POTENTIAL FOR TRAINING STORMS HAVE
INCREASED THE RAINFALL POTENTIAL IN THE EXISTING FLASH FLOOD WATCH
AND EXTENDED THE EXPIRATION OF THE FLASH FLOOD WATCH TO 00Z (7 PM
CDT) WEDNESDAY.
UPDATED GRIDS WILL BE AVAILABLE SHORTLY TO ACCOUNT FOR THESE
LATEST SHORT TERM TRENDS.
CHASKELSON
PREV DISCUSSION... /ISSUED 631 AM CDT SUN MAY 1 2011/
CURRENTLY...A COLD FRONT EXTENDS FROM CHICAGO TO NORTH CENTRAL
ARKANSAS INTO THE ARKLATEX THIS MORNING. NUMEROUS SHOWERS AND
THUNDERSTORMS CONTINUE TO DEVELOP ALONG AND AHEAD OF THE
FRONT...JUST NORTH OF THE I-40 CORRIDOR...WHERE 1 TO 2 INCHES OF
RAIN HAS ALREADY FALLEN. TEMPS ARE MILD WITH READINGS IN THE 60S
TO LOWER 70S WITH SOUTH WINDS AT 10 TO 15 MPH.
TODAY THROUGH TUESDAY...POTENTIALLY CATASTROPHIC FLOODING EVENT
JUST BEGINNING ACROSS THE MID SOUTH. THE COLD FRONT LOCATED JUST
WEST OF THE MIDSOUTH WILL MOVE VERY SLOWLY ACROSS THE AREA OVER
THE NEXT COUPLE OF DAYS. MEANWHILE SEVERAL UPPER LEVEL DISTURBANCES
WILL MOVE ACROSS THE AREA DURING THE PERIOD WHILE SEVERAL WEAK
LOW PRESSURE SYSTEMS TRACK NORTHEAST ALONG THE SURFACE FRONT. THIS
WILL RESULT IN SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS THAT
WILL TRAIN OVER THE SAME AREAS. COPIOUS AMOUNTS OF MOISTURE WILL
BE PRESENT ACROSS THE AREA WITH PRECIPITABLE WATER VALUES OF 1.5
TO NEARLY 2.0 INCHES. 850 MB MOISTURE TRANSPORT VALUES ARE ALSO
QUITE IMPRESSIVE THROUGH THE PERIOD. AS A RESULT HEAVY RAINFALL
IS VERY LIKELY. MODELS ARE VERY CONSISTENT IN SHOWING A LARGE
AREA...MAINLY ALONG AND NORTH OF I-40...THAT COULD RECEIVE 4
INCHES OR MORE OF RAIN WITH UP TO 8 INCHES IN SPOTS. RAINFALL
AMOUNTS WILL TAIL OFF TO THE SOUTHEAST OF I-40 WITH AREAS ACROSS
NORTHEAST MISSISSIPPI RECEIVING MUCH LESS...PERHAPS 1 TO 2 INCHES.
NOT SURE IF WE WILL SEE ANY BREAKS IN THE PRECIP TODAY.
MODELS...INCLUDING THE 06Z NAM...ALL INDICATE NEARLY CONTINUOUS
REDEVELOPMENT ALONG AND NORTH OF I-40. ALSO...AS THE COLD FRONT
SLOWLY SLIPS SOUTH INTO A DESTABILIZING AIRMASS A FEW SEVERE
STORMS ARE POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN
THREATS TODAY INTO TONIGHT. AREAS WELL TO SOUTH OF THE FRONT...ACROSS
NORTH MISSISSIPPI...MAY NOT SEE MUCH IN THE WAY OF RAIN TODAY OR
TONIGHT SINCE THIS AREA IS PRETTY WELL CAPPED. DROPPED POPS ACROSS
THAT AREA SLIGHTLY FOR THOSE PERIODS. PRECIP CHANCES WILL INCREASE
ACROSS NORTHEAST MISSISSIPPI MONDAY AND TUESDAY AS THE FRONT
PUSHES THROUGH AND A SIGNIFICANT MID LEVEL TROF APPROACHES. THIS
TROF WILL EVENTUALLY CLEAR THE SYSTEM OUT OF THE MID SOUTH BY
TUESDAY EVENING BRINGING A END TO THE HEAVY RAIN THREAT.
TEMPS WILL RANGE FROM THE UPPER 60S TO AROUND 70 UP NORTH NEAR THE
FRONT TO LOWER 80S ACROSS NORTH MISSISSIPPI TODAY. THE COLD FRONT
WILL BE LOCATED ACROSS NORTH MISSISSIPPI ON MONDAY WITH VERY COOL
TEMPS...IN THE 50S...TO THE NORTH OF THEN FRONT. AS SKIES CLEAR FROM
THE WEST TUESDAY AFTERNOON SUNSHINE MAY ALLOW TEMPS IN REBOUND
SLIGHTLY INTO THE 60S WEST OF THE RIVER WHILE READINGS WILL REMAIN
BELOW 60 ACROSS EASTERN SECTIONS DUE TO CLOUDS AND LINGERING RAIN.
TUESDAY NIGHT THROUGH THURSDAY...A PERIOD OF NICE...QUIET WEATHER
WITH PLENTY OF SUNSHINE AND COOL BUT MODERATING TEMPS.
THURSDAY NIGHT...AN WEAK MID LEVEL TROF ALONG WITH A WEAK COLD
FRONT WILL PASS THROUGH WITH A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS. THIS DOES NOT LOOK LIKE ANYTHING SERIOUS AND MOST
PLACES SHOULD STAY RAIN FREE.
FRIDAY THROUGH SUNDAY...BROAD UPPER LEVEL RIDGING BUILDS OVER THE
REGION WITH RAIN FREE WEATHER AND MILDER TEMPERATURES. TEMPERATURES
SHOULD HIT 80 BY SATURDAY.
SJM
.AVIATION...
18Z TAFS
A STALLED FRONT WILL REMAIN ACROSS THE MIDSOUTH. ABUNDANT RAIN AND
THUNDERSTORMS WILL TRACK TO THE NORTHEAST ALONG THIS BOUNDARY. JBR
WILL LIKELY EXPERIENCE NEARLY CONTINUOUS RAINFALL WITH EMBEDDED
THUNDERSTORMS FOR THE NEXT 24 HOURS. HEAVY RAINFALL RATES COULD
REDUCE VISIBILITY TO 1 MILE OR LESS AT TIMES. PERIODIC STORMS ARE
EXPECTED TO IMPACT MEG AND MKL RESULTING IN BRIEF PERIODS OF IFR
VISIBILITY AND VARIABLE GUSTY WINDS IN EXCESS OF 30 KNOTS.
PREVAILING WINDS WILL BE FROM THE SOUTH TO SOUTHEAST MEM...MKL AND
TUP...NORTHWEST BECOMING EASTERLY AT JBR.
30/SIRMON
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 74 56 58 48 / 100 90 90 90
MKL 74 55 58 48 / 100 80 90 90
JBR 70 50 55 46 / 100 100 90 90
TUP 82 65 74 54 / 60 30 60 90
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR ALCORN-BENTON MS-
COAHOMA-DESOTO-MARSHALL-PANOLA-QUITMAN-TATE-TIPPAH-
TISHOMINGO-TUNICA.
TN...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, May 1, 12:26 PM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1226 PM CDT SUN MAY 1 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-021100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1226 PM CDT SUN MAY 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A STATIONARY FRONT WILL REMAIN IN PLACE ACROSS THE MID SOUTH TODAY. PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS THE MID SOUTH...ESPECIALLY ALONG AND NORTH OF INTERSTATE 40. ADDITIONAL RAIN AMOUNTS OF 3 TO 5 INCHES WITH LOCALLY HIGHER AMOUNTS ARE LIKELY...WITH LOWER AMOUNTS ACROSS NORTH MISSISSIPPI. THIS HEAVY RAINFALL MAY LEAD TO ADDITIONAL FLASH FLOODING...AND AGGRAVATE ONGOING RIVER FLOODING OR RESULT IN NEW RIVER FLOODING ACROSS THE REGION. A FLASH FLOOD WATCH REMAINS IN EFFECT THIS AFTERNOON AND TONIGHT NORTH OF A LINE FROM CLARKSDALE MISSISSIPPI TO CORINTH MISSISSIPPI. IN ADDITION TO THE HEAVY RAIN....THERE IS A SLIGHT RISK FOR SEVERE STORMS TODAY AND TONIGHT WEST OF A LINE FROM UNION CITY TENNESSEE TO SOMERVILLE TENNESSEE TO BATESVILLE MISSISSIPPI. THE MAIN SEVERE WEATHER THREATS ARE DAMAGING WIND AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE COLD FRONT WILL MOVE SLOWLY ACROSS THE MID SOUTH INTO EARLY NEXT WEEK WITH SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS. WIDESPREAD STORM TOTAL RAIN AMOUNTS OF 4 TO 8 INCHES WITH LOCALLY HIGHER AMOUNTS IN EXCESS OF 8 INCHES ARE EXPECTED THROUGH TUESDAY EVENING...WITH LOWER AMOUNTS ACROSS NORTH MISSISSIPPI. THIS HEAVY RAINFALL MAY LEAD TO ADDITIONAL FLASH FLOODING AND AGGRAVATE ONGOING RIVER FLOODING...OR RESULT IN NEW RIVER FLOODING ACROSS THE REGION. A FLASH FLOOD WATCH WILL CONTINUE THROUGH EARLY TUESDAY EVENING NORTH OF A LINE FROM CLARKSDALE MISSISSIPPI TO CORINTH MISSISSIPPI. AREA RIVERS WILL CONTINUE TO RISE THROUGH NEXT WEEK...PUTTING STRESS ON LEVEES. SIGNIFICANT...POSSIBLY RECORD BREAKING RIVER FLOODING IS EXPECTED ON THE MISSISSIPPI BY LATE THIS WEEK INTO NEXT WEEK AS RUN OFF FROM HEAVY RAINFALL UPSTREAM BEGINS TO WORK ITS WAY SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY ACROSS WESTERN PARTS OF THE MID SOUTH THIS AFTERNOON AND TONIGHT. SJM/CJC
In the hours before
Local storm report, May 1, 2:36 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
236 PM CDT SUN MAY 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM FUNNEL CLOUD 2 SSE EARLE 35.25N 90.45W
05/01/2011 CRITTENDEN AR EMERGENCY MNGR
&&
JDSLocal storm report, May 1, 3:15 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
315 PM CDT SUN MAY 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM HAIL ATOKA 35.45N 89.77W
05/01/2011 E1.00 INCH TIPTON TN PUBLIC
&&
JDSLocal storm report, May 1, 3:58 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
358 PM CDT SUN MAY 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM FUNNEL CLOUD ARLINGTON 35.28N 89.66W
05/01/2011 SHELBY TN TRAINED SPOTTER
FUNNEL CLOUD REPORTED ALONG 385 NEAR HWY 64.
&&
CDGLocal storm report, May 1, 4:03 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
403 PM CDT SUN MAY 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL ATOKA 35.45N 89.77W
05/01/2011 E1.00 INCH TIPTON TN TRAINED SPOTTER
&&
CDGLocal storm report, May 1, 4:24 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
424 PM CDT SUN MAY 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM FUNNEL CLOUD DANCYVILLE 35.42N 89.30W
05/01/2011 HAYWOOD TN TRAINED SPOTTER
&&
CDGLocal storm report, May 1, 4:34 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
434 PM CDT SUN MAY 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL GALLAWAY 35.34N 89.60W
05/01/2011 E1.00 INCH FAYETTE TN NWS EMPLOYEE
&&
CDGThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 1:20 AM CDT | Special Weather Statement | MEG | Dyer, Lauderdale | 25 min |
| May 1, 2:28 AM CDT | Special Weather Statement | MEG | Crockett, Gibson, Haywood | 32 min |
| May 1, 2:29 AM CDT | Special Weather Statement | MEG | Lauderdale, Tipton | 31 min |
| May 1, 3:04 AM CDT | Special Weather Statement | MEG | Crockett, Haywood | 26 min |
| May 1, 3:11 AM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Shelby, Tipton | 49 min |
| May 1, 3:33 AM CDT | Special Weather Statement | MEG | Gibson | 27 min |
| May 1, 3:47 AM CDT | Special Weather Statement | MEG | Haywood | 28 min |
| May 1, 4:21 AM CDT | Special Weather Statement | MEG | Haywood | 24 min |
| May 1, 4:47 AM CDT | Flash Flood Warning | MEG | Carroll, Chester, Crockett, Decatur, Fayette, Gibson and 9 more | 9 hr |
| May 1, 7:32 AM CDT | Special Weather Statement | MEG | Shelby, Tipton | 28 min |
| May 1, 8:44 AM CDT | Special Weather Statement | MEG | Shelby | 46 min |
| May 1, 9:40 AM CDT | Special Weather Statement | MEG | Haywood, Tipton | 50 min |
| May 1, 10:53 AM CDT | River Flood Warning | MEG | Shelby | 62 hr |
| May 1, 10:53 AM CDT | River Flood Warning | MEG | Fayette, Shelby | 62 hr |
| May 1, 11:09 AM CDT | Special Weather Statement | MEG | Lauderdale | 51 min |
| May 1, 11:10 AM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Tipton | 23 min |
| May 1, 11:29 AM CDT | Flash Flood Warning | MEG | Carroll, Crockett, Dyer, Gibson, Henry, Lake and 3 more | 6 hr |
| May 1, 11:56 AM CDT | Special Weather Statement | MEG | Lauderdale | 49 min |
| May 1, 12:35 PM CDT | Areal Flood Advisory | MEG | Shelby, Tipton | 12 hr |
| May 1, 12:41 PM CDT | Special Weather Statement | MEG | Dyer, Lake, Lauderdale | 49 min |
| May 1, 2:15 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 60 min |
| May 1, 2:16 PM CDT | Special Weather Statement | MEG | Obion | 29 min |
| May 1, 2:24 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale, Tipton | 51 min |
| May 1, 2:42 PM CDT | Tornado Warning | MEG | Lauderdale, Shelby, Tipton | 48 min |
| May 1, 2:53 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Haywood, Lauderdale, Tipton | 52 min |
| May 1, 2:59 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 46 min |
| May 1, 3:10 PM CDT | Tornado Warning | MEG | Shelby | 41 min |
| May 1, 3:22 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Fayette, Gibson, Haywood, Lauderdale and 2 more | 53 min |
| May 1, 3:37 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Gibson, Henry, Obion, Weakley | 38 min |
| May 1, 3:54 PM CDT | Tornado Warning | MEG | Fayette, Hardeman, Haywood, Madison | 34 min |
| May 1, 3:56 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Gibson, Haywood, Henderson, Madison and 1 more | 49 min |
| May 1, 3:59 PM CDT | Flash Flood Warning | MEG | Carroll, Crockett, Decatur, Dyer, Fayette, Gibson and 8 more | 3 hr |
| May 1, 5:26 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, Haywood, Madison, Shelby, Tipton | 49 min |
| May 1, 5:48 PM CDT | Tornado Warning | MEG | Fayette, Hardeman, Haywood, Madison | 33 min |
| Apr 30, 7:10 PM CDT | Special Weather Statement | MEG | Randolph | 35 min |
| Apr 30, 7:22 PM CDT | Special Weather Statement | MEG | Clay | 38 min |
| Apr 30, 7:37 PM CDT | Special Weather Statement | MEG | Greene | 38 min |
| Apr 30, 8:03 PM CDT | Special Weather Statement | MEG | Clay | 27 min |
| Apr 30, 8:10 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 50 min |
| Apr 30, 10:23 PM CDT | Special Weather Statement | MEG | Randolph | 37 min |
| Apr 30, 11:20 PM CDT | Special Weather Statement | MEG | Clay | 25 min |
| Apr 30, 11:31 PM CDT | Special Weather Statement | MEG | Craighead | 44 min |
| May 1, 12:31 AM CDT | Special Weather Statement | MEG | Cross, Poinsett | 44 min |
| May 1, 12:42 AM CDT | Special Weather Statement | MEG | Mississippi | 33 min |
| May 1, 1:35 AM CDT | Special Weather Statement | MEG | Cross | 25 min |
| May 1, 2:01 AM CDT | Special Weather Statement | MEG | Mississippi | 29 min |
| May 1, 3:02 AM CDT | Special Weather Statement | MEG | Crittenden | 28 min |
| May 1, 6:41 AM CDT | Special Weather Statement | MEG | Lee, St. Francis | 34 min |
| May 1, 7:12 AM CDT | Special Weather Statement | MEG | Crittenden | 33 min |
| May 1, 9:12 AM CDT | Special Weather Statement | MEG | Lee | 48 min |
| May 1, 10:00 AM CDT | Special Weather Statement | MEG | Lee, St. Francis | 45 min |
| May 1, 10:37 AM CDT | Special Weather Statement | MEG | Crittenden, St. Francis | 53 min |
| May 1, 10:45 AM CDT | Flash Flood Warning | MEG | Clay, Craighead, Cross, Greene, Lawrence, Mississippi and 2 more | 9 hr |
| May 1, 11:20 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Mississippi, Poinsett | 40 min |
| May 1, 12:50 PM CDT | Special Weather Statement | MEG | Craighead | 40 min |
| May 1, 12:55 PM CDT | Special Weather Statement | MEG | Cross, Poinsett | 50 min |
| May 1, 1:26 PM CDT | Severe Thunderstorm Warning | MEG | Cross, Lee, St. Francis | 49 min |
| May 1, 1:33 PM CDT | Special Weather Statement | MEG | Mississippi | 42 min |
| May 1, 1:41 PM CDT | Flash Flood Warning | MEG | Crittenden, Cross, Lee, Mississippi, Poinsett, St. Francis | 6 hr |
| May 1, 2:11 PM CDT | Special Weather Statement | MEG | Mississippi | 49 min |
| May 1, 2:17 PM CDT | Severe Thunderstorm Warning | MEG | Lee, St. Francis | 43 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.